CSN Login
Members Online: 8

You are here

Third day after first chemo

Cucu me
Posts: 214
Joined: Apr 2015

such a great pain in the bones between the knees and the ankles.

Tylenol does not help at all.

The rest of the side effects are minor.

Do you know anything that could relieve me and how long it'll last that pain?

debrajo's picture
debrajo
Posts: 1095
Joined: Sep 2011

Just happened to see your post.  Can't remember if you re on Taxol/Carboplatin.  I was and from the second day after chemo to about the fifth day, the pain from my hips/back,legs and down hit me so hrd and so quickly that it litertily brought me to my knees on the ground.  The thing I found that helped was to take  hydrocordone on the first day after chemo and at the next dousage to take Motrin.  Keep altering til day five or so.  I got the perscription for the hydrocodene from my regular PCP.  It will make the pain tolerable.  Don't wait to start hurting to take the meds.  Start early to get a handle on it.  Hope this helps!  Best, Debrajo

Cucu me
Posts: 214
Joined: Apr 2015

Yes, Taxol/Carboplatin.

The Oncologist told me Tylenol, but I'll ask.

Til day five, omg.....

Thanks for your responce.

Lou Ann M's picture
Lou Ann M
Posts: 996
Joined: Feb 2015

When I was on Taxol I had severe bone pain starting on day 3 and lasting for 3-4 days.  I took Hydrocodone at night for about 3 days.  My pain came from the Taxol and not the Nuelasta shot I got the day after chemo.  The hydrocodone helped alot.  I am sorry you have to go through this. It is miserable,  Praying you get relief.  Lou Ann

Hopeful162's picture
Hopeful162
Posts: 82
Joined: Sep 2014

Yes, I remember that bone pain from the carbo/taxol chemo starting like clockwork on the third day. I had severe pain from my hips to my knees. My oncologist warned me that I might have flu symptoms for a couple days, but this was not like any flu I've ever had! I called his office and was told I could take 600mg ibuprofen every six hours as I had post surgery. I could also take hydrocodone, but I ended up not taking that as I was afraid of nausea. One good thing, with the other medicines the day of and after infusion, I never had any nausea!

The ibuprofen worked pretty well for mel and fortunately the pain was only bad for about 3-4 days each time. Then I would get respite for about two weeks before the next time. That first time especially I could not eat or sleep comfortably and lost 8 pounds in three days, which really surprised me. So hang in there. Eventually it will only be a memory of a difficult time.

Cucu me
Posts: 214
Joined: Apr 2015

I left message,but it's weekend, so they would call me tomorrow, I guess.

They said no to Ibuprofen, ok for tylenol. I'll ask for something else.

Thanks for the responce. Started on the third day, as you say.

Tikvah
Posts: 24
Joined: Apr 2014

try dialudid pain killer -- ask the oncologist or the nurse.  

Cucu me
Posts: 214
Joined: Apr 2015

Also I read about Glutamine in a post from few years ago, I saw it accidentally,

have you heard, have you tried?

Thanks to all responces

DebiR
Posts: 37
Joined: Jul 2014

My pain was so bad they ended up adding oxycodone as 600mg Tylenol just wasn't helping.  I took it every 6 hours I think during those worst days and then once a day before bed as needed for the remaining couple of weeks.  I couldn't have managed the pain with out it.  

Debi

Cucu me
Posts: 214
Joined: Apr 2015

The nurse called me and said that

So, good to know

I feel much better today, but still taking Tylenol.

Have a good day Ladies, you are such a support,thank you

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2802
Joined: Mar 2013

Yep, like the other ladies who have commented, mine kicked in about 4-5 days later.  It hurt to just lie still on the sofa.  I asked my sister to help find something to help as I didn't think glucosamine would help.  She found, and I tried, EGGSHELL MEMBRANE.  Yep, you can buy pure eggshell membrane capsules.  I found them at the Vitamine Shoppe.  $25 for a 30 day count.  I found relief within DAYS.

Just a suggestion.  The first round of chemo was the worst for me.  I think my body reacted, "Just WHAT THE HECK???!!!"  :)

Hope something helps.

Cucu me
Posts: 214
Joined: Apr 2015

Thanks so much.

Is the first chemo the worst, or is getting worse later?

Tikvah
Posts: 24
Joined: Apr 2014

I didn't ask for pain killers -- I just sucked it up.

 

I think if you get an effective pain killer, and take it at the first sign of pain (always easier to stop it when it is mild), you might be able to help control it.  I probably made a mistake not taking anything. 

 

What did matter though is that my neutrophils dropped to .2 -- really low with huge chance of infection, and because of the pain, my oncologist did not give me the shots to raise the neutrophils.  I ended up with zero infections -- didn't even get the flu ( I was really careful )

 

But nip this pain in the bud.

good luck.  It's different with everyone.  

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2802
Joined: Mar 2013

I was terrified it would always be as bad as the first time and it wasn't.  We are all different.  Hang in there!!

 

ConnieSW
Posts: 1504
Joined: Jun 2012

Was the same as NTFC.  let's hope it works that way for you 

Sandy3185's picture
Sandy3185
Posts: 228
Joined: Oct 2013

like many others, my pain would begin on the second or third day after chemo, pain in legs, knees and ankles along with flu like symptoms, fatigue and loss of appetite. Unfortunately, my reaction seemed to get worse with each treatment, adding peripheral neuropathy in feet and hands, plus the reaction lasted longer and longer each time. After my third treatment, my Dr had to change the Taxol to Taxotere(? Spelling) because of the increased neuropathy.  I did take pain killers at night(oxycodone) but, in general, I felt pretty  lousy for about two weeks after treatment. I think that my reaction was more severe than most people's. I can't tell you how relieved I was to ring that bell after my 6th, and last, treatment! I know this is not what you want to hear, but it passes and you will feel normal again! It has been one year since I completed all treatment. I'm feeling great, have a full head of hair and I am one year NED!

Sandy

Cucu me
Posts: 214
Joined: Apr 2015

I feel better now, but still taking Tylenol.

For next time  I'll get prepared with more pills and supplements after I ask the doctors.

mamamoody's picture
mamamoody
Posts: 28
Joined: Jun 2015

Everybody's different.  For me, each treatment got worse.  Also, my second round of chemo was worse than my first.  The first time, I started losing my hair right after the third treatment.  The second time around, I started losing my hair after the first treatment.   My biggest complaint with the carboplatin/taxol was the neuropathy in my feet.  I already had it (diabetic) before starting the treatments.  Each treatment made it worse.  The first week was always the worse.  About halfway through treatments, I started using R-Lipoic Acid to help my neuropathy along with some DoTerra oils on my feet before going to bed.

Cucu me
Posts: 214
Joined: Apr 2015

I'll have in mind what you say.

OMG,good luck to us

Subscribe to Comments for "Third day after first chemo "